Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

September 7, 20214 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Sep 7, 2021, 4:22 AM CDT for 4 counties in Wisconsin. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 7, 2021, 4:22 AM CDT (09:22 UTC)
Expired
Sep 7, 2021, 5:00 AM CDT
In force
38 min
Issued by
NWS Green Bay, WI
Hail
0.50 in
Wind
30

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI

The radar

The Marquette radar (KMQT), 133 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1568 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

102 
WWUS83 KGRB 070922
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
422 AM CDT Tue Sep 7 2021
 
WIZ010>013-018-019-021-030-071000-
Langlade WI-Florence WI-Northern Oconto County WI-Marathon WI-
Oneida WI-Forest WI-Northern Marinette County WI-Lincoln WI-
422 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Forest, Lincoln,
Florence, northeastern Marathon, northern Marinette, southeastern
Oneida, northern Oconto and Langlade Counties through 500 AM CDT...

At 420 AM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from near Alvin to Hiles to 10 miles west of 
Crandon to 8 miles south of Rib Lake. Movement was southeast at 40 
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Strong thunderstorms will be near...
  Tipler and Popple River around 435 AM CDT.
  Crandon around 440 AM CDT.
  Woodlawn around 445 AM CDT.
  Council Grounds State Park around 450 AM CDT.
  Fern around 455 AM CDT.
  Wausau, Rib Mountain and Carter around 500 AM CDT.

Other locations impacted by these storms include Gagen, Popple River
Headwaters Natural Area, Ackley Wildlife Area, Bastile Lake Natural
Area, Kelly Lynn Bog Natural Area, Polar, Otter Springs Recreation
Area, Choate, Bavaria and Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4512 9005 4528 9005 4559 8921 4592 8892
      4601 8867 4598 8864 4602 8853 4596 8833
      4595 8819 4592 8810 4587 8807 4582 8814
      4578 8809 4579 8799 4576 8796 4574 8786
      4566 8810 4533 8839 4488 8960 4512 9017
TIME...MOT...LOC 0920Z 294DEG 35KT 4629 8776 4590 8885 4558 8914 4519
9016

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

$$

RDM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:45 AM CDT, 37 minutes earlier.

Area forecast discussion, Sep 7, 3:45 AM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
345 AM CDT Tue Sep 7 2021

Forecast discussion for routine morning forecast issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 343 AM CDT Tue Sep 7 2021

Strong warm advection and convergence at 850mb will continue to produce
elevated thunderstorms across northern Wisconsin this morning. Wind
gusts to 40 mph and half inch hail looks likely with a few storms.

Scattered thunderstorms are also possible across central and east central
Wisconsin, and an isolated severe storms is not out of the question
in the Fox Valley and lakeshore counties during the early afternoon
if surface based storms form ahead of the cold front. The front
will exit the area in the afternoon with clearing over all but the
Northwoods area. Highs today will be about five degrees above
normal in the east and near normal elsewhere.

Cyclonic upper flow and cool air flowing across Lake Superior will likely
keep clouds across northcentral Wisconsin tonight and Wednesday, with
scattered showers or sprinkles possible. Scattered showers and afternoon
thunderstorms are possible Wednesday as a jet streak moves across northeast
Wisconsin while another moves across eastern Minnesota. Lows tonight
and highs Wednesday should be close to normal.

.LONG TERM...Wednesday Night Through Monday
Issued at 343 AM CDT Tue Sep 7 2021

The 500mb ridge across the western United States will flatten out
by the upcoming weekend, resulting in temperatures trending above
normal Friday and Saturday before returning closer to normal late
in the weekend.

Cool cyclonic flow aloft will bring clouds and a chance of showers
Wednesday evening. Highest chances will be across the north with
some lake enhancement off Lake Superior. The showers should come
to an end during the evening with clouds on the decrease during
the late evening and overnight. On Thursday, dry conditions are
expected. The only exception will be across far northeast
Wisconsin where an isolated shower may pop up towards Iron
Mountain. A few of these showers may make it onto the Bay of Green
Bay into northern Door County. Highs on Thursday will be in the
upper 60s to middle 70s. High pressure is expected across the
region Thursday night, then east of the area on Friday with
readings a few degrees warmer than Thursday.

On Friday night, a warm front will lift northward across the area,
bringing a chance of showers to the area. A cold front will move
across the area on Saturday which may trigger a few showers and
thunderstorms. Saturday will probably be the warmest day during
the period with highs around 80 across east-central and northeast
Wisconsin. High temperatures on Sunday will be some 5 to 7
degrees cooler than Saturday. Otherwise, the next system will
bring back chances of rain for Monday.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1025 PM CDT Mon Sep 6 2021

A strong system is expected to race through the area during the
next 12-18 hours. There remains uncertainty related to the
timing, location, and strength of the convection that will
accompany it. Stayed close to the previous TAF issuance for
timing, limiting thunder to the 3-4 hour most favored period.
Gusty WNW winds will develop tomorrow in the wake of the system,
and some MVFR cigs and SHRA may swing back into the north late in
the day/tomorrow evening.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....RDM
LONG TERM......Eckberg
AVIATION.......Skowronski
Hazardous weather outlook, Sep 7, 2:57 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
257 AM CDT Tue Sep 7 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080800-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
257 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

Scattered thunderstorms are expected today. There is a marginal
risk of severe storms in the Fox Valley and lakeshore. Strong
winds and hail are the main threats.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered thunderstorms are possible Wednesday afternoon. They are
not expected to be severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will probably not be needed, but spotters are
asked to report winds over 40 mph and hail over half inch.

LMZ521-522-541>543-080800-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
257 AM CDT Tue Sep 7 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Gusty winds and large waves will make for hazardous conditions
for small craft through tonight. Scattered thunderstorms could
also pose a hazard today.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The gusty northwest winds will diminish and waves will subside
Wednesday morning.

RDM/Eckberg

In the hours before

Special weather statement, Sep 7, 2:16 AM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
216 AM CDT Tue Sep 7 2021

WIZ005-070845-
Vilas WI-
216 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Vilas County through
345 AM CDT...

At 216 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 16 miles north of Wakefield to near Gile to 6
miles northeast of Clam Lake to Hayward. Movement was east at 50 mph.

HAZARD...Winds to around 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Winchester, Rice Creek Natural Area, Border Lakes Natural Area,
  Boulder Junction, Johnson Lake Barrens Natural Area and Lac Du
  Flambeau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
      4598 8993 4630 8993
TIME...MOT...LOC 0715Z 277DEG 42KT 4672 8990 4643 9032 4624 9084 4603
9146

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Eckberg
Special weather statement, Sep 7, 3:08 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
308 AM CDT Tue Sep 7 2021

WIZ005-070945-
Vilas WI-
308 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Vilas County through
445 AM CDT...

At 307 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Paulding to 8 miles southeast
of Mercer to 7 miles southwest of Turtle Flambeau Flowage. Movement
was east at 45 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Border Lakes Natural Area around 315 AM CDT.
  Johnson Lake Barrens Natural Area around 320 AM CDT.
  Boulder Junction around 325 AM CDT.
  Lac Du Flambeau around 330 AM CDT.

Other locations impacted by these storms include Sayner, Land O
Lakes, Nixon Lake Natural Area, Lac Vieux Desert, Upper Buckatabon
Springs Natural Area, High Lake Natural Area, Arbor Vitae, Van Vliet
Hemlocks Natural Area, Trout Lake and Star Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4613 8907 4590 8950 4591 9004 4598 9004
      4598 8993 4630 8993
TIME...MOT...LOC 0807Z 276DEG 40KT 4666 8900 4638 8935 4619 8971 4609
8992 4598 9026 4586 9064

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Eckberg
Special weather statement, Sep 7, 3:38 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Green Bay WI
338 AM CDT Tue Sep 7 2021

WIZ005-010>012-070945-
Vilas WI-Florence WI-Oneida WI-Forest WI-
338 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of northwestern Forest,
Vilas, northwestern Florence and Oneida Counties through 445 AM
CDT...

At 338 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles southeast of Watersmeet to 6 miles
west of Phelps to near Rainbow Flowage to near Prentice. Movement was
east at 45 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Phelps around 345 AM CDT.
  Kentuck Lake Campground around 355 AM CDT.
  Eagle River around 400 AM CDT.
  Tipler and Wisconsin Slough Natural Area around 415 AM CDT.
  Woodboro and Headwaters Wilderness around 420 AM CDT.

Other locations impacted by these storms include Gagen, Luna-White
Deer Campground, Sayner, Popple River Headwaters Natural Area,
Bastile Lake Natural Area, Anvil Lake Campground, Lower Tomahawk
River Natural Area, Harshaw, Hazelhurst and Upper Buckatabon Springs
Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4614 8909 4602 8882 4601 8868 4599 8867
      4602 8853 4598 8842 4556 8902 4556 9004
      4557 9004 4597 9005 4598 8993 4630 8993
TIME...MOT...LOC 0838Z 286DEG 41KT 4619 8894 4606 8922 4591 8962 4562
9026

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

Eckberg
Special weather statement, Sep 7, 4:22 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
422 AM CDT Tue Sep 7 2021

WIZ010>013-018-019-021-030-071000-
Langlade WI-Florence WI-Northern Oconto County WI-Marathon WI-
Oneida WI-Forest WI-Northern Marinette County WI-Lincoln WI-
422 AM CDT Tue Sep 7 2021

...Strong thunderstorms will impact portions of Forest, Lincoln,
Florence, northeastern Marathon, northern Marinette, southeastern
Oneida, northern Oconto and Langlade Counties through 500 AM CDT...

At 420 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alvin to Hiles to 10 miles west of
Crandon to 8 miles south of Rib Lake. Movement was southeast at 40
mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Tipler and Popple River around 435 AM CDT.
  Crandon around 440 AM CDT.
  Woodlawn around 445 AM CDT.
  Council Grounds State Park around 450 AM CDT.
  Fern around 455 AM CDT.
  Wausau, Rib Mountain and Carter around 500 AM CDT.

Other locations impacted by these storms include Gagen, Popple River
Headwaters Natural Area, Ackley Wildlife Area, Bastile Lake Natural
Area, Kelly Lynn Bog Natural Area, Polar, Otter Springs Recreation
Area, Choate, Bavaria and Aurora.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4512 9005 4528 9005 4559 8921 4592 8892
      4601 8867 4598 8864 4602 8853 4596 8833
      4595 8819 4592 8810 4587 8807 4582 8814
      4578 8809 4579 8799 4576 8796 4574 8786
      4566 8810 4533 8839 4488 8960 4512 9017
TIME...MOT...LOC 0920Z 294DEG 35KT 4629 8776 4590 8885 4558 8914 4519
9016

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:16 AM CDTSpecial Weather StatementGRBVilas89 min
Sep 7, 3:08 AM CDTSpecial Weather StatementGRBVilas97 min
Sep 7, 3:38 AM CDTSpecial Weather StatementGRBOneida, Vilas67 min
Sep 7, 5:23 AM CDTSpecial Weather StatementGRBMarinette, Menominee, Oconto52 min
Sep 7, 6:09 AM CDTSpecial Weather StatementGRBDoor, Oconto51 min
Sep 7, 6:17 AM CDTSpecial Marine WarningGRB88 min
Sep 7, 8:04 AM CDTSpecial Weather StatementGRBOutagamie, Waupaca41 min
Sep 7, 8:11 AM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca49 min
Sep 7, 8:16 AM CDTSpecial Marine WarningGRB59 min
Sep 7, 8:28 AM CDTSpecial Weather StatementGRBKewaunee62 min
Sep 7, 8:42 AM CDTSpecial Marine WarningGRB63 min
Sep 7, 8:42 AM CDTSevere Thunderstorm WarningGRBBrown, Outagamie48 min
Sep 7, 9:02 AM CDTSevere Thunderstorm WarningGRBWaushara, Winnebago43 min
Sep 7, 9:09 AM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee, Manitowoc36 min
Sep 7, 9:16 AM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Manitowoc, Outagamie, Winnebago44 min
Sep 7, 9:19 AM CDTSpecial Marine WarningGRB86 min
Sep 7, 9:30 AM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc, Winnebago60 min
Sep 7, 9:48 AM CDTSpecial Weather StatementGRBKewaunee27 min
Sep 7, 10:18 AM CDTSevere Thunderstorm WarningGRBCalumet, Manitowoc42 min
Sep 7, 10:23 AM CDTSpecial Marine WarningGRB52 min
Sep 7, 11:14 AM CDTSpecial Marine WarningGRB26 min
Sep 7, 6:05 PM CDTSpecial Weather StatementGRBOneida, Vilas40 min
Sep 7, 6:44 PM CDTSpecial Weather StatementGRBForest, Oneida46 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.